Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2008 March;74(3) > Minerva Anestesiologica 2008 March;74(3):93-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

CASE REPORTS  FREEfree


Minerva Anestesiologica 2008 March;74(3):93-5

Copyright © 2008 EDIZIONI MINERVA MEDICA

language: English

Treatment of severe diabetic acidosis with tris-hydroxymethyl aminomethane in a thirteen-year-old child

Marano M. 1, Iodice F. 2, Stoppa F. 1, Tomasello C. 1, Perrotta D. 1, Cecchetti C. 1, Di Nardo M. 1, Ciampalini P. 3, Pirozzi N. 1

1 DEA-Area Rossa, “Bambino Gesù” Pediatric Hospital, IRCCS, Rome, Italy; 2 PICU, “Bambino Gesù” Pediatric Hospital, IRCCS, Palidoro (RM), Italy; 3 Endocrinology Unit, “Bambino Gesù” Pediatric Hospital, IRCCS, Rome, Italy


FULL TEXT  


Diabetic ketoacidosis is a severe complication of type I diabetes. A 13-year-old female (40 kg) patient was admitted to our Intensive Care Unit with severe metabolic acidosis (pH: 6.8), hyperglycemia (835 mg/dL) and coma. Her hemodynamic conditions were unstable and, even though a large amount of plasma expanders, crystalloids, and inotropic support were supplied, the patient went into cardiac arrest in the first hour of treatment. After resuscitation, a better hemodynamic balance was achieved and metabolic acidosis was treated with fluid replacement therapy, continuous insulin infusion, and Tris-hydroxymethyl aminomethane (THAM) as a buffering agent. This therapy rapidly improved her metabolic conditions. The patient was discharged 5 days after Intensive Care Unit admission in good condition and without neurological sequelae.

top of page

Publication History

Cite this article as

Corresponding author e-mail